MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Device Displays Incorrect Message (2591); Fail-Safe Problem (2936)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging a call service 064 alarm issue.There is no indication the alleged product issue caused or contributed to an adverse event.Troubleshooting could not be completed at the time the complaint was received.Animas customer support made several attempts to contact the reporter to complete troubleshooting; however, the reporter did not respond.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.Device evaluation: the device has been returned and evaluated by product analysis on 01-jul-2019 with the following findings: review of the black box and alarm history did not reveal any records of call service alarm 064; due to continued use of the pump after the alleged call service alarm issue occurred, the pump history from the date of the alleged alarm had been overwritten.On investigation, the pump powered on normally and was exercised for 12 hours without the occurrence of any call service alarms.Investigation did not duplicate the complaint.Unrelated to the original complaint, the battery compartment was noted to be cracked during the investigation.Call service 064 alarm did not observe in the black box and alarm history.Pump information from date of pi has been overwritten.Pump powers on properly with no alarms.Rewind, load and prime steps performed successfully.Battery compartment cracked below and above grip pad.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7759035
Report Number2531779-2018-14328
Device Sequence Number11077274
Product Code OYC
UDI-Device Identifier10840406100297
UDI-Public10840406100297
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Was the Report Sent to FDA? Yes
Device Age6 MO
Initial Date Received by Manufacturer 07/21/2018
Supplement Date Received by Manufacturer07/21/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight58